MAUDE Adverse Event Report: CLINICAL INNOVATIONS LLC CLEARVIEW UTERINE MANIPULATOR

CLINICAL INNOVATIONS LLC CLEARVIEW UTERINE MANIPULATOR
Model Number UM900
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
In the customers words: "thank you for returning my call earlier with regards to the above.As i mentioned this would be the second time this type of incident has happened on my watch within the last 2/3 years.The incidents are identical in that the spacer was left inside the vagina of both patients after the manipulator had been removed.The assumption is that the spacer is clicked into place but may dislodge with movement whilst being used therefore potentially left behind.Both patient had to go to a&e to have the foreign body removed.Unfortunately i do not have any lot numbers for any of the products as this is only noticed a few days after the procedure therefore product will already have been thrown away.The 1st i encountered this was at (b)(6) hospital and the product was either the um700 or um900.This time i am working at (b)(6) hospital and the product used was um900 as we only order the one product.Since we had this incident i would like to request some training for my staff as evidence for the patient that something has been done to prevent this from happening someone else.".
 
Additional Manufacturer Narrative
The device was not returned and no photos were provided.No lot number provided per risk-0006 rev.02, the complaint may be associated with the following potential failure mode: potential failure mode: user fails to remove the device from the cervical os.Potential effects: device fragments left in patient.Harms: foreign body in patient.Severity: 4.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor".No root cause can be determined.

Brand Name
CLEARVIEW UTERINE MANIPULATOR
Common Device Name
UTERINE MANIPULATOR
Manufacturer (Section D)
CLINICAL INNOVATIONS LLC
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS LLC
747 w 4170 s
murray UT 84123
Manufacturer Contact
kellie stefaniak
747 w 4170 s
murray, UT 84123
8012606079
MDR Report Key14518226
Report Number1722684-2022-00003
Device Sequence Number5488574
Product Code LKF
UDI-Device Identifier00814247020604
UDI-Public00814247020604
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K940681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUM900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown